Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 19, 2025, 2:25 PM EST for Brevard County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2025, 2:25 PM EST (19:25 UTC)
- Expired
- Jan 19, 2025, 3:15 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 14 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
981 WUUS52 KMLB 191925 SVRMLB FLC009-192015- /O.NEW.KMLB.SV.W.0009.250119T1925Z-250119T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 225 PM EST Sun Jan 19 2025 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southeastern Brevard County in east central Florida... * Until 315 PM EST. * At 224 PM EST, a severe thunderstorm was located over Camp Holly Fish Camp, moving east at 55 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Palm Bay, Melbourne, Malabar, Indialantic, and Camp Holly Fish Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2788 8074 2809 8084 2815 8054 2794 8045 TIME...MOT...LOC 1924Z 257DEG 48KT 2808 8077 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Fehling
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 1:30 PM EST, 55 minutes earlier. Its key messages:
- Issued at 500 AM EST Sun Jan 19 2025
- Windy with a high chance for rain and a few storms associated with a cold frontal passage today. There is a Marginal Risk for isolated strong to marginally severe storms through mid afternoon.
- Well below-normal temperatures are forecast on Monday and Wednesday with wind chills dipping into the 30s north and west of the Treasure Coast and Okeechobee County.
- Rain, wind, and dangerous beach/boating conditions will likely impact East Central Florida much of this week.
Area forecast discussion, Jan 19, 1:30 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
130 PM EST Sun Jan 19 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 500 AM EST Sun Jan 19 2025
- Windy with a high chance for rain and a few storms associated
with a cold frontal passage today. There is a Marginal Risk for
isolated strong to marginally severe storms through mid
afternoon.
- Well below-normal temperatures are forecast on Monday and
Wednesday with wind chills dipping into the 30s north and west
of the Treasure Coast and Okeechobee County.
- Rain, wind, and dangerous beach/boating conditions will likely
impact East Central Florida much of this week.
&&
.PREVIOUS DISCUSSION...
Issued at 500 AM EST Sun Jan 19 2025
Today...Very mild start to the day as area is squarely within the
warm sector with patchy stratus and fog lifting northward. A cold
front is on track to cross the area during the day, and bring a
band of showers and embedded storms across the area as early as
this morning across the far north, reaching the Treasure coast
late this afternoon. Wind fields are quite strong just above the
boundary layer. As the low clouds break up across the south half
of FA and some heating/mixing can develop, there is a reasonable
chance for winds to gust 35-40 mph south of Orlando so a Wind
Advisory has been issued. These wind fields will also offer an
opportunity for strong, possibly damaging winds in storms that can
harness the corridor of destabilization that could occur within
an environment of deep layer shear. If this happens, a tornado
cannot be ruled out. Max temps will range from the lower 70s
across Lake/Volusia where clouds and early rain/storms will be
followed quickly by the front. Noticeably warmer across southern
sections in the lower 80s prior to frontal passage.
Mon-Wed...The front is forecast to stall across the FL Straits
Mon with mostly dry weather across EC FL with the exception of
isolated showers (PoPs ~20%) forecast over the Treasure Coast.
Rain chances increase northward by Tue as a coastal trough moves
north over the western Atlantic along the coast of east central
Florida into Tuesday afternoon. Scattered to numerous showers
(PoPs ~50-70%) are forecast to develop from south to north over
east central Florida late Mon night and continue most if not all
day Tuesday. It is unusual to get an all-day rain here in central
FL (outside of tropical systems) but conditions look favorable for
this including a stalled frontal boundary, overrunning and upper
support. The main hazards Tue will be gusty winds and moderate to
locally heavy rainfall. Max temps Mon will be much below normal
only reaching the lower to mid 50s across the north to the mid 60s
Treasure coast. Upper 50s Lake county to low 70s Treasure coast
forecast on Tuesday. Cold temperatures are expected Monday and
Tuesday mornings with lows generally in the upper 30s far north to
mid 50s Treasure coast. and Wind Chill values in the low-mid 30s
along and north of I 4.
The mid-level disturbance responsible for this active weather is
predicted to move by on Tuesday night. This should force the front
southward while continuing the high rain coverage. The potential
for windy conditions is increasing along and just behind the
front. Statistical guidance supports a 60-70% chance of peak gusts
exceeding 35 mph along the coast. This will likely lead to
hazardous surf conditions Tuesday night into Wednesday.
Behind the boundary, colder air is drawn southward again, and
sunrise Wednesday temperatures are now forecast in the upper 30s
northwest of Orlando. Temperatures still look too warm for any
winter weather impacts over our forecast area. Rain showers are
expected to exit during the day on Wednesday.
Thu-Sat...A continued unsettled weather pattern is forecast mid
to late week as another weak wave of low pressure rides along the
nearby stalled front. Showers are likely to increase again on Thu
(PoPs 50-60%). Depending on where the sharpening front/baroclinic
zone sets up will determine the heaviest axis of rain. Winds turn
onshore which will result in milder temperatures esp southeast of
I-4 with low to mid 70s Treasure coast. Finally, significant
drying is forecast to overspread the area Fri-Sat but cold high
pressure will keep temps below normal with max temps holding in
the 50s north of I 4 and lows Sat morning in the 30s across all
the interior, including coastal Volusia with low to mid 40s
elsewhere.
&&
.MARINE...
Issued at 500 AM EST Sun Jan 19 2025
Today...Small craft advisories (SCA) are in effect for the
offshore waters for southwest winds 20-25 knots. Then winds will
veer NW to N behind a cold front this evening and bring Advisory
conditions (near 20 knots) to the nearshore Volusia and Brevard
waters. Seas will be choppy today but remain 2 feet near the coast
due to the offshore flow. Conditions will deteriorate tonight as
north winds increase and seas build 3-5 ft nearshore and up to 8
feet in the Gulf Stream.
Mon-Thu...Poor to hazardous boating conditions will persist Mon
due to the north winds and seas remaining 7 feet in the Gulf
Stream. A coastal trough is expected to develop on Tuesday and
move north over the western Atlantic along the eastern central
Florida coast. Strong to near gale force northerly winds are
forecast as low pressure develops over the east central Florida
Atlantic waters into Wednesday. The chance for gusts to gale force
continues to increase. The bottom line is that mariners should
monitor the forecast as a period of dangerous winds and seas are
forecast from late Tuesday into Wednesday. Despite drier air
moving into the area late week, winds and seas are forecast to
remain hazardous for boating interests.
&&
.AVIATION...
(18Z TAFs)
Issued at 129 PM EST Sun Jan 19 2025
Strong convection has re-generated across ECFL early this
afternoon as it quickly pushes eastward. Primary storm impacts
include lightning, gusty - potentially locally damaging winds,
torrential downpours, and hail up to quarter-size. Strongest
activity will continue to trend southward and hopefully on a
weakening trend toward the Treasure Coast and Okeechobee County
into early evening. Gusty SWRLY winds will continue to veer W/NW
thru late afternoon/early evening ahead of/then behind a strong
cold frontal boundary. Winds do remain elevated tonight 10-15 kts
with gusts to around 20-22 kts as the pgrad remains tight. MVFR
(ISOLD IFR) invof convection. Northerly winds 10-15 kts on Mon and
gusty.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 40 54 44 60 / 10 0 40 100
MCO 45 54 45 59 / 10 0 50 100
MLB 47 60 50 66 / 10 10 50 100
VRB 51 65 54 71 / 10 10 50 90
LEE 40 52 41 56 / 10 0 40 90
SFB 43 54 44 59 / 10 0 40 100
ORL 44 54 45 59 / 10 0 50 100
FPR 51 64 54 70 / 10 10 50 90
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 3 PM EST this afternoon for FLZ053-058-154-
159-164-247-254-259-264-347-447-547-647-747.
AM...Small Craft Advisory from 10 PM this evening to 10 AM EST Monday
for AMZ550-552.
Small Craft Advisory until 5 PM EST Monday for AMZ570-572-575.
&&
DISCUSSION...Sedlock
AVIATION...SedlockHazardous weather outlook, Jan 19, 6:17 AM EST, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 617 AM EST Sun Jan 19 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-200000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 617 AM EST Sun Jan 19 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .THUNDERSTORM IMPACT... An approaching cold front will bring high rain chances and isolated lightning storms. One or two storms may contain strong to damaging winds up to 60 mph, cloud to ground lightning and locally heavy rain. A brief tornado is also possible. .HIGH WIND IMPACT... Windy conditions will develop ahead of the rain and storms with southwest winds gusting 30 to 40 mph. These winds will blow around unsecured objects. .EXCESSIVE COLD IMPACT... Turning much colder tonight behind the front with lows in the upper 30s across north Lake and Volusia counties with 40s and 50s elsewhere. A north breeze will produce wind chills in the lower 30s across Lake and Volusia counties with 40s down to Lake Okeechobee and interior Treasure coast counties. .WIND AND SEA IMPACT... A Small Craft Advisory is in effect for the offshore waters today for southwest winds 20-25 knots. Small craft should exercise caution nearshore. Conditions will deteriorate further tonight as winds turn northwest to north behind a cold front and seas build 3-5 feet nearshore and up to 8 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Poor to hazardous boating conditions continue Monday. Boating conditions may become dangerous Tuesday night into Wednesday with near Gale force northerly winds and seas building 10-12 feet in the Gulf Stream. Winds and seas are forecast to remain hazardous for small craft through late week. As an Arctic cold air outbreak overtakes much of the U.S., glancing effects are anticipated over East Central Florida this week. Low temperatures are forecast to dip into the 30s mainly north of Orlando again Tuesday morning. The coldest temperatures are forecast to occur Saturday morning with 30s across all the interior, Volusia county and interior Brevard with 40s over the Treasure coast counties. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Kelly
In the hours before
Special weather statement, Jan 19, 1:51 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
151 PM EST Sun Jan 19 2025
FLZ053-547-191930-
Osceola FL-Inland Southern Brevard FL-
151 PM EST Sun Jan 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BREVARD AND
SOUTHEASTERN OSCEOLA COUNTIES THROUGH 230 PM EST...
At 151 PM EST, Doppler radar was tracking a strong thunderstorm near
Lake Kissimmee, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee, Lake Marian, Holopaw, Kenansville, and Forever
Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2822 8091 2795 8079 2780 8120 2782 8121
2784 8123 2785 8127 2785 8128 2786 8128
2786 8130 2789 8130 2790 8131 2792 8131
2794 8135 2795 8134 2798 8138
TIME...MOT...LOC 1851Z 248DEG 33KT 2796 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FehlingLocal storm report, Jan 19, 2:02 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
202 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Hail 4 NNE Cocoa 28.43N 80.71W
01/19/2025 M1.00 Inch Brevard FL Public
A member of the public reported 1 inch hail
in the Merritt Island area.
&&
MATLocal storm report, Jan 19, 2:06 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
206 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Hail 3 NE Cocoa 28.41N 80.71W
01/19/2025 E1.00 Inch Brevard FL Public
A member of the public reported hail up to
an inch in the Merritt Island area.
&&
MATLocal storm report, Jan 19, 2:16 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
216 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 9 NNE Cocoa Beach 28.46N 80.57W
01/19/2025 M66 MPH Brevard FL Other Federal
USSF wind sensor on tower 303 measured a
wind gust of 66MPH/57KT from the west on
January 19 at 1:40 PM ET. Sensor elevation
is 54 feet.
&&
MATLocal storm report, Jan 19, 2:17 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
217 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Tstm Wnd Gst 11 NE Cocoa Beach 28.46N 80.53W
01/19/2025 M59 MPH Brevard FL Other Federal
USSF wind sensor on tower 3 measured a wind
gust of 59MPH/51KT from the west on January
19 at 1:45 PM ET. Sensor elevation is 54
feet.
&&
MATLocal storm report, Jan 19, 2:18 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
218 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 8 NNE Cocoa Beach 28.43N 80.57W
01/19/2025 M58 MPH Brevard FL Other Federal
USSF wind sensor on tower 1 measured a wind
gust of 58MPH/50KT from the west on January
19 at 1:40 PM ET. Sensor elevation is 54
feet.
&&
MATThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:08 AM EST | Small Craft Advisory | MLB | 40 hr | |
| Jan 19, 3:58 AM EST | Wind Advisory | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 11 hr |
| Jan 19, 7:33 AM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 42 min |
| Jan 19, 7:57 AM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 19, 8:12 AM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 48 min |
| Jan 19, 8:51 AM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 39 min |
| Jan 19, 9:30 AM EST | Special Weather Statement | MLB | Volusia | 45 min |
| Jan 19, 10:01 AM EST | Special Marine Warning | MLB | 119 min | |
| Jan 19, 12:01 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 44 min |
| Jan 19, 12:06 PM EST | Special Marine Warning | MLB | 54 min | |
| Jan 19, 12:42 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole | 48 min |
| Jan 19, 1:07 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 38 min |
| Jan 19, 1:08 PM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 19, 1:10 PM EST | Special Marine Warning | MLB | 99 min | |
| Jan 19, 1:34 PM EST | Special Weather Statement | MLB | Osceola | 26 min |
| Jan 19, 1:45 PM EST | Special Weather Statement | MLB | Brevard | 30 min |
| Jan 19, 1:51 PM EST | Special Weather Statement | MLB | Osceola | 39 min |
| Jan 19, 2:00 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 45 min |
| Jan 19, 2:09 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 51 min |
| Jan 19, 2:21 PM EST | Special Marine Warning | MLB | 114 min | |
| Jan 19, 2:32 PM EST | Special Weather Statement | MLB | Indian River | 43 min |
| Jan 19, 3:02 PM EST | Special Weather Statement | MLB | Indian River | 28 min |
| Jan 19, 3:08 PM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 19, 4:04 PM EST | Special Marine Warning | MLB | 86 min | |
| Jan 19, 4:07 PM EST | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.